Alert archive / Nebraska / River Flood Warnings in 2019
River Flood Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Mar 16, 2019, 4:30 PM CDT for Holt County, Nebraska. It was in force for 68 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2019, 4:30 PM CDT (21:30 UTC)
- Expired
- Mar 19, 2019, 12:40 PM CDT
- In force
- 68 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Holt County, NE
The radar
The North Platte radar (KLNX), 184 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elkhorn River at Ewing (EWIN1). The gauge peaked at 9.98 ft at Mar 17, 2019, 11:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06797500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
370 WGUS43 KLBF 162136 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service North Platte NE 436 PM CDT Sat Mar 16 2019 ...The National Weather Service in North Platte has issued a Flood Warning for the following rivers in Nebraska... Elkhorn River near Ewing 1N affecting Holt County. .Flooding will continue along the Elkhorn River in Holt county from Ewing, upstream to O'Neill, Atkinson and Stuart. High flows will continue for the next several days as warmer temperatures contribute to runoff from ice and snow melt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. && NEC089-180936- /O.NEW.KLBF.FL.W.0003.190316T2130Z-190318T1800Z/ /EWIN1.1.RS.190316T2005Z.000000T0000Z.190317T1800Z.NO/ 436 PM CDT Sat Mar 16 2019 The National Weather Service in North Platte has issued a * Flood Warning for The Elkhorn River near Ewing 1N. * from this afternoon to Monday afternoon. * At 3:45 PM Saturday the stage was 8.9 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Impact...At 9.0 feet...Minor flooding can be expected as the Elkhorn River overflows into nearby agricultural land and low lying areas. * Flood history...This crest compares to a previous crest of 9.1 feet on Mar 10 2010. && LAT...LON 4234 9846 4235 9842 4226 9830 4222 9830 4228 9838 $$
7 follow-up statements
320 WGUS83 KLBF 170212 FLSLBF Flood Statement National Weather Service North Platte NE 912 PM CDT Sat Mar 16 2019 ...The Flood Warning continues for the following rivers in Nebraska... Elkhorn River near Ewing affecting Holt County. .Flooding will continue along the Elkhorn River in Holt county from Ewing, upstream to O'Neill, Atkinson and Stuart. High flows will continue for the next several days as warmer temperatures contribute to runoff from ice and snow melt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. && NEC089-181412- /O.EXT.KLBF.FL.W.0003.000000T0000Z-190319T1200Z/ /EWIN1.1.RS.190316T2005Z.000000T0000Z.190318T1200Z.NO/ 912 PM CDT Sat Mar 16 2019 The Flood Warning continues for The Elkhorn River near Ewing 1N. * until Tuesday morning. * At 8:45 PM Saturday the stage was 9.1 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will remain steady, then fall below flood stage Monday evening. * Impact...At 9.0 feet...Minor flooding can be expected as the Elkhorn River overflows into nearby agricultural land and low lying areas. && LAT...LON 4234 9846 4235 9842 4226 9830 4222 9830 4228 9838 $$
475 WGUS83 KLBF 171456 FLSLBF Flood Statement National Weather Service North Platte NE 956 AM CDT Sun Mar 17 2019 ...The Flood Warning continues for the following rivers in Nebraska... Elkhorn River near Ewing 1N affecting Holt County. .Flooding will continue along the Elkhorn River in Holt county from Ewing, upstream to O'Neill, Atkinson and Stuart. High flows will continue for the next several days as warmer temperatures contribute to runoff from ice and snow melt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. && NEC089-190255- /O.CON.KLBF.FL.W.0003.000000T0000Z-190319T1800Z/ /EWIN1.1.RS.190316T2005Z.000000T0000Z.190318T1800Z.OO/ 956 AM CDT Sun Mar 17 2019 The Flood Warning continues for The Elkhorn River near Ewing 1N. * until Tuesday afternoon. * At 8:45 AM Sunday the stage was 9.2 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will remain in minor flood stage thorugh Monday morning then begin to fall to below flood stage Monday afternoon. * Impact...At 9.0 feet...Minor flooding can be expected as the Elkhorn River overflows into nearby agricultural land and low lying areas. && LAT...LON 4234 9846 4235 9842 4226 9830 4222 9830 4228 9838 $$ Roberg
239 WGUS83 KLBF 171924 FLSLBF Flood Statement National Weather Service North Platte NE 224 PM CDT Sun Mar 17 2019 ...The Flood Warning continues for the following rivers in Nebraska... Elkhorn River near Ewing 1N affecting Holt County. .Flooding will continue along the Elkhorn River in Holt county from Ewing, upstream to O'Neill, Atkinson and Stuart. High flows will continue for the next several days as warmer temperatures contribute to runoff from ice and snow melt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. && NEC089-190724- /O.CON.KLBF.FL.W.0003.000000T0000Z-190319T1800Z/ /EWIN1.1.RS.190316T2005Z.190317T1845Z.190318T1800Z.NO/ 224 PM CDT Sun Mar 17 2019 The Flood Warning continues for The Elkhorn River near Ewing 1N. * until Tuesday afternoon. * At 1:45 PM Sunday the stage was 9.4 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to slowly fall to below flood stage by tomorrow afternoon. * Impact...At 9.5 feet...Minor flooding should be anticipated along and near the Elkhorn River. Residents of Ewing should take precautions to protect property and livestock. && LAT...LON 4234 9846 4235 9842 4226 9830 4222 9830 4228 9838 $$ Roberg
530 WGUS43 KLBF 180213 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service North Platte NE 913 PM CDT Sun Mar 17 2019 ...Forecast Flooding Changed from Minor to Moderate Severity for the following rivers in Nebraska... Elkhorn River near Ewing affecting Holt County. .Flooding will continue along the Elkhorn River in Holt county from Ewing, upstream to O'Neill, Atkinson and Stuart. High flows will continue for the next several days as warmer temperatures contribute to runoff from ice and snow melt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. && NEC089-191411- /O.EXT.KLBF.FL.W.0003.000000T0000Z-190320T0430Z/ /EWIN1.U.RS.190316T2005Z.000000T0000Z.190319T0430Z.UU/ 913 PM CDT Sun Mar 17 2019 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Elkhorn River near Ewing 1N. * At 8:45 PM Sunday the stage was 9.8 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 10.0 feet after midnight tonight, then level off Monday morning. The river is expected to fall below flood stage overnight tomorrow night. * Impact...At 10.0 feet...Moderate flood stage. Widespread flooding of agricultural land along the river. Structures and roads along the Elkhorm River may be flooded. * Flood history...This crest compares to a previous crest of 10.1 feet on May 8 1960. && LAT...LON 4234 9846 4235 9842 4226 9830 4222 9830 4228 9838 $$
797 WGUS83 KLBF 181441 FLSLBF Flood Statement National Weather Service North Platte NE 941 AM CDT Mon Mar 18 2019 ...The Flood Warning continues for the following rivers in Nebraska... Elkhorn River near Ewing 1N affecting Holt County. .Flooding will continue along the Elkhorn River in Holt county from Ewing, upstream to O'Neill, Atkinson and Stuart. High flows will continue for the next several days as warmer temperatures contribute to runoff from ice and snow melt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC089-200240- /O.EXT.KLBF.FL.W.0003.000000T0000Z-190320T1400Z/ /EWIN1.2.RS.190316T2005Z.190318T0330Z.190319T1400Z.NO/ 941 AM CDT Mon Mar 18 2019 The Flood Warning continues for The Elkhorn River near Ewing 1N. * until Wednesday morning. * At 8:45 AM Monday the stage was 9.7 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 9.8 feet by this afternoon. The river will fall below flood stage tomorrow late morning. * Impact...At 10.0 feet...Moderate flood stage. Widespread flooding of agricultural land along the river. Structures and roads along the Elkhorm River may be flooded. && LAT...LON 4234 9846 4235 9842 4226 9830 4222 9830 4228 9838 $$
161 WGUS83 KLBF 182227 FLSLBF Flood Statement National Weather Service North Platte NE 527 PM CDT Mon Mar 18 2019 ...The Flood Warning continues for the following rivers in Nebraska... Elkhorn River near Ewing affecting Holt County. .Flooding will continue along the Elkhorn River in Holt county from Ewing, upstream to O'Neill, Atkinson and Stuart. High flows will continue for the next several days as warmer temperatures contribute to runoff from ice and snow melt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC089-201026- /O.CON.KLBF.FL.W.0003.000000T0000Z-190320T1400Z/ /EWIN1.U.RS.190316T2005Z.000000T0000Z.190319T1400Z.UU/ 527 PM CDT Mon Mar 18 2019 The Flood Warning continues for The Elkhorn River near Ewing. * until Wednesday morning. * At 4:45 PM Monday the stage was 9.4 feet. * Flood stage is 9.0 feet. * Minor flooding is occuring and forecast to continue. * Forecast...The river will hold nearly steady around 9.5 feet this evening. The river level is expected to start slowly falling late tonight. The river should drop below the flood stage of 9.0 feet late Tuesday morning, and then continue falling after that. * Impact...At 9.5 feet...Minor flooding should be anticipated along and near the Elkhorn River. Residents of Ewing should take precautions to protect property and livestock. && LAT...LON 4234 9846 4235 9842 4226 9830 4222 9830 4228 9838 $$ Taylor
538 WGUS83 KLBF 191740 FLSLBF Flood Statement National Weather Service North Platte NE 1240 PM CDT Tue Mar 19 2019 ...The Flood Warning is cancelled for the following rivers in Nebraska... Elkhorn River near Ewing 1N affecting Holt County. .The river level at Ewing has receded below flood stage. High flows are expected to continue into Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC089-191810- /O.CAN.KLBF.FL.W.0003.000000T0000Z-190320T1400Z/ /EWIN1.1.RS.190316T2005Z.190318T0445Z.190319T0513Z.NO/ 1240 PM CDT Tue Mar 19 2019 The Flood Warning is cancelled for The Elkhorn River near Ewing 1N. * At 11:45 AM Tuesday the stage was 8.6 feet. * Flood stage is 9.0 feet. * Fell below flood stage at 12:13 AM Tuesday. * Forecast...The river will continue to fall to 8.2 feet by tomorrow morning. * Impact...At 9.0 feet...Minor flooding can be expected as the Elkhorn River overflows into nearby agricultural land and low lying areas. && LAT...LON 4234 9846 4235 9842 4226 9830 4222 9830 4228 9838 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Mar 16, 3:40 PM CDT, 50 minutes earlier.
Area forecast discussion, Mar 16, 3:40 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service North Platte NE 340 PM CDT Sat Mar 16 2019 .SHORT TERM...(This evening through Sunday night) Issued at 339 PM CDT Sat Mar 16 2019 Dry conditions through sunday night. Mainly surface high pressure will dominate the region with an increase into clouds into Sunday. Highs Sunday similar from the low to mid 50s southwest to near 40 north. .LONG TERM...(Monday through Saturday) Issued at 339 PM CDT Sat Mar 16 2019 A blocking ridge over the Great Basin as an amplified trough digs south into the Central Plains thorugh Wednesday. There remains a chance for showers Monday night, possible mixing with snow across the south overnight. Precipitation amounts will be light at less than a tenth of an inch at most. Dry conditions then Wednesday through Thursday as the upper ridge builds east. An upper through will move across the Rockies Thursday night, bringing a chance for scattered showers Thursday night into Saturday. This system doesn't look to strong with precip amounts scattered and fairly light. Highs reaching into the 50s all areas Thursday and beyond. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1237 PM CDT Sat Mar 16 2019 VFR conditions across western Nebraska the next 24 hours. Northwest winds behind a weak cold front today. Gusts up to 20 mph this afternoon at KVTN. Winds will go light westerly tonight, then light northwest for Sunday. && .HYDROLOGY... Issued at 339 PM CDT Sat Mar 16 2019 The Flood Advisory remains in effect across Custer County on north across the eastern half of north central Nebraska into Sunday morning based on local Emergency Manager feedback and reported impacts of minor flooding in low lying areas. Currently two river gauges are reporting minor flooding: the Elkhorn river near Atkinson, NE and Ewing, NE. Both of these rivers are expected to remain high until Monday. At Atkinson the river had rises to near moderate flood stage. Overall, ongoing snowmelt is expected to continue in portions of the advisory area. While we may see some rises in rivers and creeks, creeks and rivers in the area are largely anticipated to begin to fall. Refer to the latest flood products for the latest information. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Roberg HYDROLOGY...Roberg
Hazardous weather outlook, Mar 16, 3:34 PM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 334 PM CDT Sat Mar 16 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-172045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 334 PM CDT Sat Mar 16 2019 /234 PM MDT Sat Mar 16 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Flooding across much of central and north central Nebraska will continue into the weekend due to the combined snowmelt and rainfall earlier in the week. Please refer to the latest flood products for more information. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Seasonal temperatures return for the upcoming week with readings into the 60s by Thursday. The warmer temperatures will increase the melt of ice and snow cover that remain and will continue the flooding impacts in parts of north central and central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Keck
In the hours before
Local storm report, Mar 16, 1:20 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
120 PM CDT SAT MAR 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLOOD 4 W BASSETT 42.58N 99.61W
03/14/2019 ROCK NE PUBLIC
RELAY FROM SOCIAL MEDIA OF FLOODING NEAR HIGHWAY 20, 4
MILES WEST OF BASSETT.
&&
JGOMEZLocal storm report, Mar 16, 4:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT SAT MAR 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM FLOOD ATKINSON 42.53N 98.98W
03/16/2019 HOLT NE LAW ENFORCEMENT
ATKINSON POLICE DEPARTMENT REPORTS ROAD 877 AND ROAD 876
ARE CLOSED DUE TO WATER OVER THE ROADWAY. ALSO REPORTS OF
LOW-LYING FLOODING AROUND THE GOLF COURSE.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 7:20 AM CDT | River Flood Advisory | LBF | Holt | 36 hr |
Nearby
River Flood Warnings in Nebraska, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.